I have someone who is very close to me on oral methodone . they say they are only taking 45 mg a day but i am not 100% sure. They do have heart issues and are on two heart medicines. So they take methodone and two heart meds a day. They have been on the methodone for about 7/8 months . over this time period there has been several plus times where they cant walk straight, cant drive, eyes drowsy, nod out, bump into things, not coherent , get mad easy and basically cant even have a real conversation with them. Could the two medicines mixing cause this? Or are they taking someone on top of the methodone? I know one time they took zanex and acted the same way... I cant get this person to be honest and dont know what to do. I myself have never taken anything so have lack of experience. Thank you for any information.
Methadone has been connected with prolonged QTc which can be dangerous and is identified with an EKG. Many clinics are taking the bull by the horns and requiring yearly EKG's of the clients. If you do have a problem, you may be required to taper, depending on dosage and history. Other than this issue, I had not heard of any specific heart conditions related to treatment of methadone. However, as with all meds, as we age changes may occur. The body may have issues tolerating or breaking down the same dose you may have been on for years. I have been on medically assisted treatment with methadone for 28 years with no problems. I am hypertensive, but take my prescribed meds for this and there is no problem while on methadone. Tell your friend to be honest with the doctor. Some people don't tell their doc they're on methadone. This is a mistake. Methadone saves lives. Take it as prescribed and be safe!
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Nov 2010 • 4 answers
Posted 30 Jan 2011 • 4 answers
Posted 24 Nov 2011 • 2 answers
Posted 13 Jan 2012 • 2 answers
Posted 8 Apr 2012 • 7 answers